Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Isentress and Truvada vs. Atripla
May 23, 2011

I began my ART treatment about mid March and have been on Tru + Isentress for the past several weeks. My virus was fully suppressed within about 3.5 weeks from 20k+ (CD4 up from 13 to 17%). For the most part, I have no side effects to the med. However, I always feel cold (despite living in a warm temperate climate place all year round) and feel like I do not have much energy. My thyroid and other endocrines are normal based on the blood work. I also feel like I could never really achieve a real deep sleep. About 2 weeks ago, I switched to try Atripla because of its easier regimen. While I was on Atripla, I really got very deep, completely restful sleep and my energy was restored which I was very happy about. I had no vivid dream or anything. However, I developed a severe rash after about 9 days and it had gotten worse that I had to be taken off the med and I am now back to Tru + Isen again. As soon as I resume my Tru + Isen, my sleep pattern is getting bad again and I am back feeling cold and I always look tired. What is going on here? Is there any explanation for the difference in the Atripla vs. Tru + Isen? I felt so good with Atripla but had to stop it because of the severe rash condition. Why do I lack the energy, do not sleep well and always feel cold when I am on Tru +Isen? I eat normal and try to exercise regularly. Im perplexed by this! Is this something I should be concerned about and what can I do about it??

Response from Dr. McGowan

Sorry to hear that you are having such a difficult time with your regimen. All people respond differently to medications. Your symptoms are not at all common, but since you have demonstrated that they started on the Isentress, got better off it, and recurred when you stopped you have met the criteria to implicate the drug in this symptom. On teh other hand, some people get disturbed sleep with efavirenz (part of Atripla) which you did not experience. There is a new medication which has just been approved for treatment in the US called rilpivirine ( brand name Edurant), which is in the same family as efavirenz. It might be an alternative for you. It is being studied in a one-pill dosing form with truvada (similar to Atripla). Ask your medical provider about this once-a-day option.

Best, Joe



Previous
what would happen if you had gonoherra for 5 years
Next
PLease tell me my Risk

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement